IJPAM: Volume 59, No. 2 (2010)

QUINTIC SPLINE METHOD FOR SOLVING
TWO POINT BOUNDARY VALUE PROBLEMS

Eisa A. Al-Said$^1$, Anwar H. Almualim$^2$
$^{1,2}$Department of Mathematics
College of Science
King Saud University
P.O. Box 2455, Riyadh, 11451, KINGDOM OF SAUDI ARABIA
$^1$e-mail: [email protected]


Abstract.We use uniform quintic spline polynomial functions to develop a new spline method for solving second order boundary value problems. The present method is of order four and is capable of producing approximations for the solution as well as its first, second, third, fourth and fifth derivatives over the range of integration. The convergence analysis of the method is discussed and a bound for the error is derived. Numerical example and comparison with other fourth order spline methods are presented to demonstrate our conclusion.

Received: January 5, 2010

AMS Subject Classification: 65L12

Key Words and Phrases: boundary value problems, quintic spline, finite difference method, convergence analysis

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2010
Volume: 59
Issue: 2